MAUDE Adverse Event Report: BIOMET MICROFIXATION ELEVATOR #301; ELEVATOR, SURGICAL, DENTAL

BIOMET MICROFIXATION ELEVATOR #301; ELEVATOR, SURGICAL, DENTAL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Date of event: year 2022.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the instrument tips fractured.There was no patient harm.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in section b4, b5, d4, d9, g3, g6, h2, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned elevators.Both elevators show heavy signs of use including heavy marking/ scratching on the elevator surfaces.The tips for both elevators have fractured and the fractured tips were not returned.A determination cannot be made as to what caused the tips to fracture.Device history records review was not performed as products have approximate field ages of 11 and 22 years, with an unknown number of uses.The device shows signs of repeated use.A definitive root cause cannot be determined.In both cases the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ELEVATOR #301
Common Device Name
ELEVATOR, SURGICAL, DENTAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16103350
Report Number0001032347-2023-00004
Device Sequence Number16932227
Product Code EMJ
UDI-Device Identifier00841036028176
UDI-Public(01)00841036028176(10)DP
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number09-0257
Device Lot NumberDP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer03/01/2023
03/28/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/24/2023
03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown